| Model Number |
ONYXNG25015UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Positioning Problem (3009)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
| Date of Event |
08/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a severely calcified, mildly tortuous lesion with 75% stenosis in the proximal left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at lesion.The lesion was extremely calcified.The patient was anxious and uncomfortable from the start of the case.Multiple balloons were used, starting with a 2.5x15mm non-medtronic balloon down the lad over a non-medtronic wire.Another non-medtronic wire was placed in the diagonal branch.Different sizes of both compliant and non-compliant euphora and non-medtronic balloons were used.Some of the balloons could not pass through the calcium at the lesion or expand fully due to the calcium.A telescope guide extension catheter (gec) was used for support to pass the balloons to the lesion.The small size balloons were used first, working up to the bigger size balloons to open up the vessel.There was no issue with the telescope and there were no issues passing the balloons through the telescope.The onyx frontier stent failed to cross the lesion.Shockwave lithotripsy also failed to cross.The lesion was ballooned again and the onyx frontier stent was attempted again.When the stent delivery system was removed after the second failed attempt to cross the lesion, it was noted that the stent was off the balloon.The stent dislodged before the delivery system was removed through the telescope.Resistance was not noted during removal of the device.As the wire was down in the lad another balloon was passed through the undeployed stent to expand the stent in the lad proximal to the lesion.It was detailed that a dissection occurred early on in the case.Either one of the non-medtronic wires or the initial non-medtronic balloon caused the dissection to occur.The dissection was treated with ballooning and stenting proximal to the lesion.The patient went to surgery and is fine.The patient is alive with no further injury.
Additional Manufacturer Narrative
Additional information: annex d codes.Correction: annex e code.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.